Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Ultraproducts, $ \epsilon$-multipliers, and isomorphisms


Authors: Michael Cambern and Krzysztof Jarosz
Journal: Proc. Amer. Math. Soc. 105 (1989), 929-937
MSC: Primary 46E40; Secondary 46B20, 46M99
MathSciNet review: 965240
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For a compact Hausdorff space $ X$ and Banach dual $ {E^ * }$, denote by $ C(X,({E^ * },{\sigma ^ * }))$ the Banach space of all continuous functions on $ X$ to $ {E^ * }$ when the latter space is provided with its weak* topology. We show that if $ E_i^ * , i = 1,2$, belong to a class of Banach duals satisfying a condition involving the space of multipliers on $ E_i^ * $, then the existence of an isomorphism $ T$ mapping $ C({X_1},(E_1^ * ,{\sigma ^ * }))$ onto $ C({X_2},(E_2^ * ,{\sigma ^ * }))$ with $ \vert\vert T\vert\vert\vert\vert{T^{ - 1}}\vert\vert$ small implies that $ {X_1}$ and $ {X_2}$ are homeomorphic. Ultraproducts of Banach spaces and the notion of $ \varepsilon $-multipliers play key roles in obtaining this result.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46E40, 46B20, 46M99

Retrieve articles in all journals with MSC: 46E40, 46B20, 46M99


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1989-0965240-7
PII: S 0002-9939(1989)0965240-7
Article copyright: © Copyright 1989 American Mathematical Society